Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Insentress
Mar 5, 2008

I'm a man in my late 40s, positive for oner 15 years and in excellent health. My viral load is undetectable and I have low T-Cells that have been on the rise for past eight months. The regimen that I'm on currently is Lexiva, Truvada and I also use Testim 1% gel. I have gained 10lbs of muscle in the past 6 months. I'm currently 188lbs and 5'11''. My question is this, I have a fear of prolonged use of PIs. I've decided with my Doctor to start a new regimen of Truvada and Insentress. That Insentress is a fairly new drug I would appreciate your opinion regarding this combo.

Response from Dr. Henry

I have had generally excellent results from long term use of PIs (usually boosted with ritonavir) both from the safety and HIV control standpoints (> 10 years in some cases) so I would say I don't share your fear of long term use of PIs. The role of Isentress (raltegravir) in situations like yours looks promising but actual data (including long term safety and HIV control) is still quite limited. I have been using it is some situations like yours with good results but often the patient had an intolerance to the PIs and some resistance to NNRTU like drugs (ie efavirenz). KH



Previous
Neuropathy in Head
Next
pain all over

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement